Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 26, 2005, 5:25 PM CST for Geneva County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 5:25 PM CST (23:25 UTC)
- Expired
- Mar 26, 2005, 6:15 PM CST
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Geneva County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 1:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 262325
SVRTAE
ALC061-270015-
/O.NEW.KTAE.SV.W.0057.050326T2325Z-050327T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM CST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENEVA COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF GENEVA
* UNTIL 615 PM CST
* AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 15 MILES WEST OF SAMSON...
OR ABOUT 15 MILES SOUTH OF OPP...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAMSON BY 540 PM CST...
GENEVA BY 555 PM CST...
HARTFORD BY 605 PM CST...
SLOCOMB BY 615 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3117 8553 3100 8553 3100 8618 3102 8617
3103 8619 3118 8619 3118 8607 3119 8606
3120 8555
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:40 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 26, 12:40 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 140 PM EST SAT MAR 26 2005 .SYNOPSIS...SEVERE WEATHER IS THE MAIN THEME OVER THE NEXT 24-36 HOURS...WITH LARGE HAIL...DAMAGE WINDS & ISOLATED TORNADOES POSSIBLE. CURRENT SEVERE THUNDERSTORMS ARE ISOLATED OVER THE CWA WITH QUITE MOIST & UNSTABLE ATMOSPHERE IN PLACE. 12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.23 INCHES...LI OF -7.7...CAPE OF 2047 J/KG. A VEERING PROFILE IN THE FIRES 10K FT...BUT NOT THAT STRONG. EARLIER WARM FRONT OVER THE NEAR SHORE COASTAL WATERS HAS LIFTED NORTH & IS NOT AS PRONOUNCED THIS AFTERNOON...WHILE THETA-E GRADIENT HAS SURGE INTO SE AL & SW GA...& ALONG COASTAL OF FL BIG BEND TO PANHANDLE. EXPECT ISOLATED SEVERE STORMS TO CONTINUE INTO THE EVENING...THEN BECOMING LESS ACTIVE OVERNIGHT. DID SEE AREAS OF DENSE FOG LAST NIGHT & THIS MORNING...& ONLY EXPECTING PATCHY AREAS. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) MODELS SHOWED LIFT OVER THE CWA AS THE WARM FRONT LIFTED N TODAY...THEN A BIT OF A LULL OVERNIGHT...BUT SOME OMEGA LIFT DOES SPREAD OVER THE ENTIRE AREA...WITH THE GREATEST FARTHER N OVER NORTHERN MS/AL/GA. WILL BE KEEPING ISOLATED SEVERE IN THE FORECAST OVERNIGHT. THEN SUNDAY SEES THE UPPER LOW LIFT NE WITH THE COLD FRONT PUSHING THROUGH IN THE AFTERNOON. MODERATE RISK FROM SPC LOOKS GOOD WITH INGREDIENTS IN PLACE FOR SEVERE STORMS...LARGE HAIL...DAMAGING WINDS & ISOLATED TORNADOES. TIMING APPEARS COLD FRONT WILL NOT BE THROUGH THE CWA AROUND 06Z MONDAY MORNING OR BY 12Z. THEN HIGH PRESSURE BUILDS IN FOR MONDAY. LIKE GFS TIMING OF FRONT & FEATURES. .LONG TERM...(MONDAY THROUGH SATURDAY). HIGH PRESSURE & DRY WEATHER SETS UP THROUGH THURSDAY MORNING...THEN THE NEXT LOW PRESSURE & COLD FRONT APPROACH WITH A CHANCE OF SHOWERS & TSTMS THURSDAY EVENING TO OVERNIGHT. GFS HAS THIS COLD FRONT THROUGH THE CWA FRIDAY MORNING. THEN HIGH PRESSURE LATER FRIDAY & INTO THE WEEKEND. && .MARINE... WINDS & SEAS ARE CURRENTLY REMAINING BELOW SCEC. WILL SEE A GRADUALLY INCREASE TONIGHT & SUNDAY MORNING TO SCEC AS THE BOUNDARY MOVES CLOSER. THEN POSSIBLE SCA AFTER THE FRONT PUSHES THROUGH & INTO MONDAY. LOWERING TUESDAY THROUGH THURSDAY. THEN AGAIN INCREASING WITH THE NEXT SYSTEM. && .FIRE WEATHER... POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL MONITOR. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 66 79 57 69/ 70 80 50 10 PANAMA CITY 67 74 56 68/ 70 80 30 05 DOTHAN 64 78 50 66/ 90 70 20 05 ALBANY 66 76 54 64/ 90 70 40 10 VALDOSTA 66 79 57 66/ 70 70 60 10 CROSS CITY 67 80 60 70/ 50 70 50 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && MCT
Hazardous weather outlook, Mar 26, 4:30 AM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EST SAT MAR 26 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-262200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 530 AM EST SAT MAR 26 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE TODAY THROUGH SUNDAY... .DAY ONE... THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY THROUGH SUNDAY. A WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION TODAY. THIS FRONT WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO INITIATE NUMEROUS SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER THIS MORNING AND AFTERNOON. THERE WILL BE SUFFICIENT INSTABILITY AND VERTICAL WIND SHEAR FOR SOME OF THESE STORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...OR EVEN A FEW TORNADOES. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND SUNDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT...AND CONDITIONS APPEAR TO BE FAVORABLE FOR SOME OF THESE STORMS TO BE SEVERE. ONCE AGAIN DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS SHOULD DIMINISH SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH SUNDAY. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER
In the hours before
Special weather statement, Mar 26, 1:35 PM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EST SAT MAR 26 2005 ALZ065>069-FLZ007>014-270300- BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL- GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL- WASHINGTON FL- INCLUDING THE CITIES OF...ABBEVILLE...BLOUNTSTOWN...BONIFAY... CALLAWAY...CHIPLEY...COTTONWOOD...DALEVILLE...DE FUNIAK SPRINGS... DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FORT RUCKER...GENEVA... HEADLAND...MARIANNA...OZARK...PANAMA CITY...PANAMA CITY BEACH... PORT ST. JOE...SANTA ROSA BEACH AND VERNON 235 PM EST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...AND THE EASTERN PARTS OF THE FLORIDA PANHANDLE...EFFECTIVE UNTIL 900 PM CST SATURDAY EVENING (1000 PM EST SATURDAY EVENING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN AND GULF. A WARM FRONT AND SOME UPPER LEVEL ENERGY WILL MOVE OVER THE AREA AND DEVELOP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MOST OF THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA UNDER A MODERATE RISK OF SEVERE STORMS TODAY. RESIDENTS SHOULD MONITOR THE WEATHER VERY CLOSELY. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO FORM IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 7-TREXLER
Special weather statement, Mar 26, 2:20 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EST SAT MAR 26 2005 FLZ014-015-026-262105- FRANKLIN FL-GULF FL-LIBERTY FL- INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE AND PORT ST. JOE 320 PM EST SAT MAR 26 2005 AT 319 PM EST(219 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT JOE...MOVING EAST AT 30 MPH. THIS STROM SHOULD IMPACT NORTHERN FRANKLIN...SOUTHERN CALHOUN AND GULF COUNTIES. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
Local storm report, Mar 26, 4:52 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
552 PM EST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 N VICTORIA 31.59N 85.93W
03/26/2005 1.75 INCH COFFEE AL PUBLIC
STATE HWY 167 - COUNTY ROAD 201 - HAIL LARGER THAN GOLF
BALL SIZE BROKE WINDOW AT ONE ADDRESS AND AND PUT HOLE IN
SIDE OF MOBLE HOME AT ANOTHER ADDRESS.
&&
LANIERSpecial weather statement, Mar 26, 5:19 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 619 PM EST SAT MAR 26 2005 FLZ015>019-026>029-034-GAZ120>131-142>148-155>160-270300- BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CLAY GA- COLQUITT GA-COOK GA-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA- FRANKLIN FL-GADSDEN FL-GRADY GA-IRWIN GA-JEFFERSON FL-LAFAYETTE FL- LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WORTH GA- INCLUDING THE CITIES OF...ADEL...ALBANY...APALACHICOLA...ASHBURN... BAINBRIDGE...BLAKELY...CAIRO...CAMILLA...CARRABELLE...COLQUITT... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DAWSON...DONALSONVILLE... FITZGERALD...FORT GAINES...GEORGETOWN...LEESBURG...MADISON...MAYO... MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA... PELHAM...PERRY...PUTNEY...QUITMAN...ST. MARKS...STEINHATCHEE... SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON AND VALDOSTA 619 PM EST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND...EFFECTIVE UNTIL 1000 PM EST SATURDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. IN FLORIDA...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 10-BOLINSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:20 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 40 min |
| Mar 26, 12:53 PM CST | Severe Thunderstorm Warning | TAE | Coffee | 37 min |
| Mar 26, 2:09 PM CST | Severe Thunderstorm Warning | TAE | Dale, Henry | 51 min |
| Mar 26, 3:19 PM CST | Severe Thunderstorm Warning | TAE | Geneva | 26 min |
| Mar 26, 3:48 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale | 42 min |
| Mar 26, 4:25 PM CST | Severe Thunderstorm Warning | TAE | Geneva | 35 min |
| Mar 26, 4:37 PM CST | Severe Thunderstorm Warning | TAE | Dale, Henry | 23 min |
| Mar 26, 5:03 PM CST | Severe Thunderstorm Warning | TAE | Henry | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.